Hail, Morgan
- When
- September 20, 7:15 PM CST
- Where
- Morgan County, Stover
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.450, -92.983
Quarter size hail was also reported north of Versailles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Quarter size hail was also reported north of Versailles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 20, 1:00 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT THU SEP 20 2001 MAIN FOCUS THIS PERIOD WILL BE WITH 1) THUNDERSTORM AND SEVERE CHANCES TONIGHT INTO FRIDAY MORNING 2) THUNDERSTORM CHANCES SATURDAY NIGHT INTO SUNDAY AND 3) AMOUNT OF COOL DOWN AFTER SUNDAYS COLD FRONT. SURFACE FRONT CURRENTLY LOCATED FROM NORTHWEST KANSAS INTO WESTERN IOWA. BIG DEW POINT DIFFERENCES NOTED ON SURFACE ANALYSIS. ALONG THE FRONT...DEW POINTS WERE FROM THE MID TO UPPER 60S...WHILE ACROSS THE CWA...DEW POINTS REMAIN IN THE 50S TO AROUND 60. REMNANTS OF THIS MORNINGS MCS HAVE PUSHED SOUTH INTO CENTRAL AND SOUTHERN OK... WHILE MORE NORTHERN SYSTEM TRACKING INTO NORTHEAST MO AND SOUTHEAST IA. FRONT APPEARS TO BE SLOWER TO MOVE EAST THAN YESTERDAYS MODEL RUNS AND IT LOOKS LIKE STORM INITIATION WILL OCCUR FURTHER WEST ACROSS CENTRAL KS. STORMS WILL THEN PROGRESS EAST INTO THE CWA LATE THIS EVENING AND OVERNIGHT AS MCS SHOULD DEVELOP. WILL HAVE THE HIGHEST POPS ACROSS SOUTHWEST COUNTIES AND LOWEST ACROSS THE EAST. FRONT LOOKS TO SLOWLY PUSH ACROSS THE CWA DURING THE MORNING HOURS FRIDAY...AND WILL KEEP LOW POPS IN THE EAST FOR THE MORNING. HIGH PRESSURE WILL MOVE IN FOR A BRIEF PERIOD...BEFORE PATTERN UNDERGOES MAJOR AMPLIFICATION FOR THE END OF THE WEEKEND. ON SATURDAY...NEXT WAVE DROPS INTO MINNESOTA ALLOWING NEXT FRONT TO DROP INTO NORTHERN KANSAS AND CENTRAL IOWA. THIS FRONT SHOULD MOVE INTO THE NORTHERN CWA BY SUNDAY MORNING. WILL PUT IN POPS FOR LATE SATURDAY NIGHT AND WILL CONTINUE THROUGH SUNDAY AS THIS MAJOR SYSTEM MOVES THROUGH. MUCH COLDER AIR FROM CANADA BEHIND THIS SYSTEM...WITH AVN SHOWING -2 DEGREES C AT 850 MOVING INTO THE NE PORTION OF CWA ON SUNDAY NIGHT. THIS COOL DOWN LOOKS TO LAST INTO THE MIDDLE OF NEXT WEEK WITH UPPER LEVEL SYSTEM GETTING CUT OFF AND RETROGRADING WESTWARD. FCSTID = 5 SGF 60 77 54 80 / 50 20 10 10 JLN 64 80 57 83 / 60 20 10 10 UNO 57 80 54 81 / 40 30 10 10 VIH 60 77 53 79 / 50 20 10 10 .SGF... MO...NONE. KS...NONE. LINDENBERG
MOZ055>058-067>071-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 749...IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...HICKORY...MARIES...MILLER...MORGAN...PHELPS... PULASKI AND ST. CLAIR. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. SEVERE THUNDERSTORMS RAPIDLY DEVELOPING ACROSS NORTHERN MISSOURI WILL PUSH SOUTHEAST ACROSS THE WATCH AREA THIS EVENING. DAMAGING WINDS OF UP TO 80 MPH...ALONG WITH LARGE DESTRUCTIVE HAIL WILL BE POSSIBLE WITH THESE STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING DESTRUCTIVE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. REPEATING...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL MISSOURI UNTIL 11 PM CDT. BOOKBINDER
The Pleasant Hill radar (KEAX), 118 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268991.